Thunderstorm Wind, Madison
- When
- August 13, 3:55 PM CST
- Where
- Madison County, Madison
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.683, -90.150
Thunderstorms winds downed trees and power lines across eastern and central Madison County. Power lines were reported down along Highway 203 in Madison and also in Godfrey.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Thunderstorms winds downed trees and power lines across eastern and central Madison County. Power lines were reported down along Highway 203 in Madison and also in Godfrey. Corn in several fields near Troy were flattened by the wind.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 13, 2:23 PM CST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 323 PM CDT SAT AUG 13 2005 .DISCUSSION... AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 AM CDT SAT AUG 13 2005 .DISCUSSION... MAIN QUES THIS PKG TO BE POPS AND QPF ALG FNTL ZN OVR FA NR TERM AND THEN TEMPS AND POPS IN XTNDD. GOOD INITIALIZATION ON 12 MDL RUNS WITH MAIN BAND OF WLYS N OF FA WITH 500MB S/WV FM NRN RCKY MTNS SW INTO NRN CAL. 500MB RDG OVR SERN U.S. AND S/WV DAMPS AS IT MOVS E ACRS GT LKS BY 36HRS. UPR FLOW RMNS ZONAL ACRS CTRL MS VLY THRU NR TERM AND THEN BECMS WK NWLY AS 500MB RDG MIGRATES WWD ACRS SRN U.S. DURG XTNDD PD. SFC FNT TO RMN QSTNRY ACRS RGN THRU 48HRS WITH MINOR OSCILLATIONS AS WK WVS ALFT MOV ACRS AREA. BROAD AREA OF LGT-MDT PCPN OVR NRN MO AND W CTRL IL THIS MRNG WITH TSRA DVLPG ERLY THIS AFTN IN CLD FREE RGN TO S. XPCT GREATER AREAL CVRG TDA AS S/WV MOVS ACRS MO THIS AFTN AND EVE. HV INCRSD POPS SLIGHTLY FOR TNGT AND ADJ QPF WITH LTST GUID. THINK GFS STIL HAVING FEEDBACK PROBS AND LEANED MORE TWD NAM FOR QPF. TEMPS TO BE A CAT OR TWO COOLER NR TERM WITH PCPN AND INCRS IN CLDNS AND SAGGING FNT. WL CONT CHCS FOR TSRA THRU ERLY XTNDD AND AGAIN NR END AS FNT BECMS QSTNRY ACRS RGN. TEMPS TO BE NR NRML. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 70 82 68 83 / 90 60 50 50 QUINCY 64 79 63 81 / 80 50 40 40 COLUMBIA 67 80 64 81 / 90 60 60 40 JEFFERSON CITY 67 81 65 81 / 90 60 60 50 SALEM 71 83 67 81 / 60 60 50 50 FARMINGTON 71 83 66 82 / 70 50 50 50 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 401 PM CDT SAT AUG 13 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141215- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 401 PM CDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE AREA THIS EVENING...WITH DAMAGING WINDS THE PRIMARY THREAT. OTHERWISE...THUNDERSTORMS WILL BE LIKELY AS A COLD FRONT ACROSS NORTHERN MISSOURI AND CENTRAL ILLINOIS INTERSECTS VERY MOIST AND MODERATELY UNSTABLE AIR AS IT DRIFTS SOUTHWARD. DUE TO THE STATIONARY NATURE OF THE FRONTAL BOUNDARY DRAPED ACROSS OUR AREA AND THE HIGH LEVELS OF ATMOSPHERIC MOISTURE THAT EXIST... THE HEAVY RAINFALL POTENTIAL WILL BE HEIGHTENED TONIGHT FOR AREAS ROUGHLY ALONG AND NORTH OF INTERSTATE 70...WHERE RAINFALL TOTALS IN EXCESS OF 2 INCHES WILL BE LOCALLY POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH EARLY WEDNESDAY AS THE FRONTAL BOUNDARY WILL LINGER ACROSS OUR REGION THROUGH THAT TIME. ANOTHER COLD FRONT WILL APPROACH OUR REGION BY LATE WEEK... WITH THE CHANCE FOR THUNDERSTORMS RETURNING BY LATE THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING...WHERE THE GREATEST THREAT FOR SEVERE WEATHER IS EXPECTED. SPOTTERS ARE ALSO ENCOURAGED TO REPORT HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE. TES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
443 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG BERKELEY 38.74N 90.34W
08/13/2005 ST. LOUIS MO TRAINED SPOTTER
LARGE TREE LIMBS DOWNED
&&
TESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
445 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST FLORISSANT 38.80N 90.32W
08/13/2005 60 MPH ST. LOUIS MO EMERGENCY MNGR
&&
TESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
446 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL FLORISSANT 38.80N 90.32W
08/13/2005 1.00 INCH ST. LOUIS MO TRAINED SPOTTER
&&
TESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
453 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST FLORISSANT 38.80N 90.32W
08/13/2005 60 MPH ST. LOUIS MO EMERGENCY MNGR
&&
TESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
454 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG TOWN AND COUNTRY 38.62N 90.48W
08/13/2005 ST. LOUIS MO EMERGENCY MNGR
SEVERAL TREE LIMBS DOWNED
&&
TESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
455 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG FENTON 38.54N 90.45W
08/13/2005 ST. LOUIS MO EMERGENCY MNGR
18 INCH TREE DOWNED
&&
TESThe St Louis radar (KLSX), 46 km away, was scanning. The volume nearest the first event began at 21:55 UTC.
4 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468701, 5468702, 5468703, 5468704.